Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 877, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 14, 2017, 11:22 PM CDT for 4 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 11:22 PM CDT (04:22 UTC)
- Expired
- Oct 15, 2017, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Lincoln County, OK, Logan County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:21 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Oct 14, 6:21 PM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
621 PM CDT Sat Oct 14 2017
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Some minor adjustments were made for the timing of TSRA tonight.
It appears 1-2 hours later than previously thought. Still expect
gusty north winds behind the front in addition to thunderstorms.
Some locations could exceed 40 kt gusts. The showers and storms
will quickly move SE overnight and skies will begin to clear near
sunrise. However, gusty north winds around 20 to 30 kt will
persist for a few hours during Sun morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 50 63 42 69 / 90 0 0 0
Hobart OK 49 64 40 69 / 80 0 0 0
Wichita Falls TX 54 66 43 69 / 80 10 0 0
Gage OK 42 63 36 71 / 20 0 0 0
Ponca City OK 47 63 38 69 / 90 0 0 0
Durant OK 56 68 47 72 / 90 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 AM CDT Sunday for OKZ004>007-009>012-
014>019-021>025-027>029-033>041-044>046-050.
TX...Wind Advisory until 7 AM CDT Sunday for TXZ083>090.
&&
99/03/03Hazardous weather outlook, Oct 14, 8:39 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 839 PM CDT Sat Oct 14 2017 OKZ004>048-050>052-TXZ083>090-151230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 839 PM CDT Sat Oct 14 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight risk of severe storms in far north central Oklahoma. A marginal risk includes much of the rest of the area. Location... The slight risk just covers an area along and north of a line from Tonkawa to medford to Renfrow, Oklahoma. The marginal risk is east of a line from Cherokee to Camargo to Sweetwater up to a line running from Chockie to Wapanucka to Burneyville. Timing... Through 2 AM. Impacts... Damaging wind gusts up to 70 mph and damaging hail, to the size of half dollars, are the main concerns. Locally heavy rain is also possible. Discussion... The cold front is currently pushing east southeast into northern Oklahoma, with elevated scattered thunderstorms continuing to develop behind it. Some of these storms will become strong to severe. Damaging wind gusts and damaging hail are the primary concerns overnight. The chance for severe storms will decrease overnight into the early Sunday morning hours. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should be prepared for severe weather operations into the overnight hours. .Strong Winds... Strong northerly winds are expected behind the cold front as it moves across the area. Wind gusts up to 45 mph will be possible in some areas this evening and overnight. A wind advisory is in effect through early Sunday for areas along and west of I-35. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a slight chance that showers and thunderstorms will linger across southeast Oklahoma early Sunday morning before moving out of the area. After these storms exit, no thunderstorms are expected through Friday. .Frost... Patchy frost will be possible across parts of northern Oklahoma on Monday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Local storm report, Oct 14, 10:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST 5 WNW EL RENO 35.56N 98.04W
10/14/2017 M64 MPH CANADIAN OK MESONET
1040 PM TSTM WND GST 5 WNW EL RENO 35.56N 98.04W
10/14/2017 M64 MPH CANADIAN OK MESONET
&&
KURTZLocal storm report, Oct 14, 11:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST EL RENO 35.53N 97.96W
10/14/2017 E60 MPH CANADIAN OK AWOS
&&
KURTZSpecial weather statement, Oct 14, 11:04 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1104 PM CDT SAT OCT 14 2017
OKZ018>020-024-025-028-029-150430-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-
McClain OK-
1104 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne...eastern
Kingfisher...Oklahoma...Logan...northeastern Canadian...northwestern
Cleveland and northwestern McClain Counties Until 1130 PM CDT...
AT 1100 PM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, moving east at 50 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Oklahoma City, Edmond, Moore, Midwest City, Del City, Guthrie,
Newcastle, Yukon, Bethany, Mustang, Choctaw, Warr Acres, The Village,
Piedmont, Spencer, Nichols Hills, Jones, Nicoma Park, Langston and
Crescent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3556 9714 3524 9767 3533 9767 3534 9769
3573 9776 3616 9775 3616 9714
TIME...MOT...LOC 0400Z 266DEG 45KT 3563 9756
03Special weather statement, Oct 14, 11:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1105 PM CDT SAT OCT 14 2017 OKZ034>037-150445- Kiowa OK-Tillman OK-Greer OK-Jackson OK- 1105 PM CDT SAT OCT 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kiowa...northwestern Tillman...southeastern Greer and northeastern Jackson Counties Until 1145 PM CDT... AT 1104 PM CDT, a strong thunderstorm was located near Friendship, moving east at 30 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Altus, Snyder, Tipton, Blair, Mountain Park, Roosevelt, Manitou, Martha, Headrick, Friendship, Cooperton, Altus Air Force Base, Tom Steed Reservoir, Warren, Humphreys, Hester and southeastern Altus-Lugert Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3491 9948 3494 9882 3434 9883 3466 9949 TIME...MOT...LOC 0404Z 281DEG 26KT 3465 9923 03
Local storm report, Oct 14, 11:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
10/14/2017 M61 MPH GRADY OK MESONET
&&
KURTZLocal storm report, Oct 14, 11:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1119 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST 2 N BETHANY 35.53N 97.64W
10/14/2017 E71 MPH OKLAHOMA OK ASOS
&&
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:26 PM CDT | Special Weather Statement | OUN | Kay | 49 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| Oct 14, 9:04 PM CDT | Special Weather Statement | OUN | Dewey | 41 min |
| Oct 14, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 46 min |
| Oct 14, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 38 min |
| Oct 14, 10:31 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Kingfisher | 44 min |
| Oct 14, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 43 min |
| Oct 14, 11:04 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 26 min |
| Oct 14, 11:05 PM CDT | Special Weather Statement | OUN | Kiowa | 40 min |
| Oct 14, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Oct 14, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 27 min |
| Oct 14, 11:43 PM CDT | Special Weather Statement | OUN | Comanche, Tillman | 32 min |
| Oct 14, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 46 min |
| Oct 14, 11:58 PM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Oct 15, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 44 min |
| Oct 15, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Jackson, Kiowa, Tillman | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.